MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "this port was cannulated and used yesterday with no documented issues.When my triage nurse went to flush it today to get blood samples, she was having trouble flushing and noticed the saline was dripping out of the catheter instead of advancing forward.The leak occurred at the hard plastic part near the y-site before you get the part of the line where we attach the microclave.She decannulated the port and then this video was taken to further demonstrate the break".Additional info rec'd 09/02/2020: "was there patient harm reported?: no"."what they're being treated for: colorectal cancer"."concomitant therapy: folfox chemotherapy".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed but the exact cause remains unknown.One video sample of an ez huber winged infusion set was provided for evaluation.The device is shown out of patient use and a syringe is attached to the y-site hub.A clear fluid is being infused with the syringe and appears to leak at the connection interface with the y-site hub.The cause of the leak could not be clearly observed from the video.Possible contributing factors include loose connection, damaged y-site hub, and extension tubing split.Since fluid appears to leak at the hub and syringe connection interface, the complaint is confirmed but the exact cause remains unknown.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "this port was cannulated and used yesterday with no documented issues.When my triage nurse went to flush it today to get blood samples, she was having trouble flushing and noticed the saline was dripping out of the catheter instead of advancing forward.The leak occurred at the hard plastic part near the y-site before you get the part of the line where we attach the microclave.She decannulated the port and then this video was taken to further demonstrate the break" additional info rec'd 09/02/2020: "was there patient harm reported?: no"."what they¿re being treated for: colorectal cancer"."concomitant therapy: folfox chemotherapy".

Brand Name
EZ HUBER 19G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10547808
Report Number3006260740-2020-03286
Device Sequence Number3507244
Product Code FPA
UDI-Device Identifier00801741089763
UDI-Public(01)00801741089763
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHW19-75Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight92